MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER
Model Number SFR3-4-20-10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the solumbra technique was used for the stroke procedure.After a single pass, it was realized there was a loose metal strand seen at the tip of the solitaire stent.It was uncertain if the strand was from the solitaire or the sofia 55 aspiration catheter.There was no injury reported to the patient as a result of the event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the patient was treated for occlusion in the right posterior communicating artery (pca) p2 segment via transradial approach.The patient's baseline nihss score was 9.Vessel tortuosity was normal.No stenosis was present.The solitaire was not torqued or repositioned.There was no issue with navigation.The microcatheter tip covered the solitaire proximal marker during the retrieval attempt.The clot was retrieved with the single pass made by the solitaire.Ancillary device: benchmark 071.
 
Additional Manufacturer Narrative
H3: product analysis: as found condition: a sofia catheter and metal wire were returned for analysis within a shipping box and within three sealed plastic biohazard pouches.The wire was further returned within a plastic container.A dispenser coil was also returned.The solitaire platinum used in the event was not returned.Visual inspection/damage location details: no damages or irregularities were found with the sofia catheter hub.The inner wire was found missing on the sofia catheter between ~13.2cm and ~12.5cm from the distal end.The inner braid was still intact at this location.The sofia catheter tip and marker band were found flattened.Testing/analysis: n/a conclusion: based on the device analysis and reported information, the customer¿s report of loose metal strand was confirmed.The returned wire appears to be the same wire as the missing section of sofia inner wire.In addition, no solitaire platinum subassembly is made using a long round metal wire and the solitaire platinum is not the likely source of the wire.It is possible the inner wire came loose from the sofia catheter due to advancing a micro catheter or other device into the sofia catheter against high resistance.The sofia catheter has an inner diameter of 0.055¿ which is compatible for use with the solitaire if an intermediate micro catheter is also used.As the solitaire platinum device was not returned for analysis, any contribution of the solitaire platinum towards the issue could not be determined.There was no indication that the event was related to a potential manufacturing issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SOLITAIRE FR3
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12135432
Report Number2029214-2021-00837
Device Sequence Number887542
Product Code NRY
UDI-Device Identifier00847536034754
UDI-Public00847536034754
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K153071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Model NumberSFR3-4-20-10
Device Catalogue NumberSFR3-4-20-10
Device Lot NumberB065661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer07/11/2021
10/13/2021
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date08/05/2021
10/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1